Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 3, 2007, 2:12 PM CDT for Madison County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 2:12 PM CDT (19:12 UTC)
- Expired
- Apr 3, 2007, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:25 PM CDT | HAIL 0.75 | Brownsboro, AL | PENNY SIZE HAIL REPORTED AT THE BROWNSBORO POST OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 031916 SVRHUN ALC089-031945- /O.NEW.KHUN.SV.W.0013.070403T1912Z-070403T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 212 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 245 PM CDT * AT 208 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED NEAR HADEN...OR ABOUT NEAR HUNTSVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS STORM INCLUDE... CHAPMAN MOUNTAIN... HADEN... BROWNSBORO... MAYSVILLE... THIS STORM HAS A HISTORY OF PRODUCING HAIL TO ONE INCH IN DIAMETER. TAKE IMMEDIATE PRECAUTION TO PROTECT PROPERTY BUT ALSO BE AWARE OF THE DEADLY CLOUD TO GROUND LIGHTNING ASSOCIATED WITH THIS STORM. LAT...LON 3476 8658 3467 8657 3470 8636 3482 8634 $$ PG
2 follow-up statements
000 WWUS54 KHUN 031928 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT TUE APR 3 2007 ALC089-031945- /O.CON.KHUN.SV.W.0013.000000T0000Z-070403T1945Z/ MADISON AL- 225 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EAST CENTRAL MADISON COUNTY... AT 220 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSBORO...OR ABOUT 9 MILES EAST OF HUNTSVILLE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYSVILLE...BROWNSBORO AND 3 MILES NORTH OF HIGHWAY 72 NEAR GURLEY. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN HUNTSVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3477 8649 3469 8645 3470 8636 3482 8634 $$ PG
000 WWUS54 KHUN 031944 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 244 PM CDT TUE APR 3 2007 ALC089-031954- /O.EXP.KHUN.SV.W.0013.000000T0000Z-070403T1945Z/ MADISON AL- 244 PM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY EXPIRES AT 245 PM CDT... THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT FOR MADISON COUNTY...BUT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHERN ALABAMA. LAT...LON 3477 8649 3469 8645 3470 8636 3482 8634 $$ PG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:36 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 3, 1:36 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 136 PM CDT TUE APR 3 2007 .DISCUSSION... TEMPS ARE RANGING FROM THE UPPER 70S TO THE MID 80S WITH DEWPOINTS IN THE LOW 60S. RADAR SHOWS SCT SHRA/TSRA MAINLY FROM HUN AND POINTS EAST...PROBABLY DUE TO A WEAK MID LEVEL TROF/OUTFLOW BOUNDARIES AND 80 KTS UPPER JET. STRONG SFC CDFNT PUSHING THRU MO OUT OF A LOW OVER NRN IL. THINKING FROM NOW THRU EARLY EVENING WILL BE THE BEST CHANCE OF STRONG TO SEVERE TSRA...WITH DAMAGING WINDS AND LARGE HAIL. THEN AS CDFNT APPROACHES NE AL BY LATE EVENING THE SVR THREAT WILL DROP OFF SOME TO MORE OF GUSTY WINDS AND LOCALIZED HEAVY RAIN. AS THE CDFNT MOVES SE ACROSS OUR CWA...IT WILL BEGIN TO FEEL THE EFFECTS OF AN AREA OF HIGH PRESSURE OVER SRN GA/NRN FL. THIS WILL PROBABLY LESSEN THE RAINFALL AMOUNTS OVER THE TN VALLEY WITH THE MOST RAIN IN THE NWRN ZONES AND LESSOR AMOUNTS IN OUR SERN ZONES. CDFNT THRU CWA BY WEDNESDAY MRNG WITH MUCH COOLER AND DRIER AIR PUSHING ACROSS OUR AREA. DONT THINK FROST WILL BE A PROBLEM THURSDAY MRNG DUE TO WINDS OF 5 TO 10 MPH. FRIDAY MRNG WINDS AND CLOUD COVER SHOULD KEEP THE CHANCE OF FROST TO A MINIMUM. THE CLOUD COVER ON THURSDAY NIGHT/FRIDAY IS DUE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. ATTM BEST CHANCE OF FROST OR FREEZE LOOKS TO BE THIS WEEKEND. REST OF FCST LOOKS DRY WITH A SLOW WARMING TREND BY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 54 65 35 59 / 70 10 0 0 SHOALS 53 64 35 59 / 70 10 0 0 CULLMAN 55 65 36 60 / 70 10 0 0 FAYETTEVILLE 54 63 34 57 / 70 10 0 0 ALBERTVILLE 56 65 36 59 / 70 10 0 0 FORT PAYNE 55 64 34 58 / 70 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Apr 3, 1:03 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT TUE APR 3 2007 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 103 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY THROUGH THIS EVENING. SINCE THE AIRMASS AHEAD OF THIS FRONT IS RATHER UNSTABLE...SCATTERED THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP DURING THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. CONDITIONS WILL BE MORE FAVORABLE ACROSS NORTHWEST ALABAMA FOR SUPERCELL THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THE MAIN THREAT FROM THESE SUPERCELL THUNDERSTORMS ARE ALSO LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY A FEW HOURS AFTER SUNSET. THE COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY FROM NORTHWEST TO SOUTHEAST TONIGHT AND BRING A LINE OF SHOWERS AND WEAKER THUNDERSTORMS THROUGH THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT ON WEDNESDAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE LATTER HALF OF THIS WEEK WITH OVERNIGHT TEMPERATURES DROPPING INTO THE 30S. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE THIS WEEKEND FOR A FROST OR LIGHT FREEZE TO AFFECT PORTIONS OF THE TENNESSEE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATER THIS AFTERNOON INTO THE OVERNIGHT. PG
In the hours before
Local storm report, Apr 3, 12:57 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL HOLLY POND 34.17N 86.62W
04/03/2007 M1.00 INCH CULLMAN AL TRAINED SPOTTER
PHOTOGRAPH OF HAIL SUGGESTS SMALL HAIL CLUMPED TO FORM A
LARGER STONE. REPORT RELAYED BY BROADCAST MEDIA.
&&
KULASpecial weather statement, Apr 3, 1:25 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 125 PM CDT TUE APR 3 2007 ALZ010-031915- DE KALB- 125 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN DEKALB COUNTY UNTIL 215 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CROSSVILLE...OR 7 MILES EAST OF ALBERTVILLE...MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KILPATRICK. PAINTER. CROSSVILLE. GERALDINE. SKIRUM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM SEEK SHELTER IN A BUILDING OR CAR IMMEDIATELY UNTIL THE STORM HAS PASSED AND YOU CANNOT HEAR THUNDER ANYMORE. PG
Special weather statement, Apr 3, 1:34 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 134 PM CDT TUE APR 3 2007 ALZ006-031900- MADISON- 134 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 200 PM CDT... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MADISON. REDSTONE ARSENAL. HUNTSVILLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM SEEK SHELTER IN A BUILDING OR CAR IMMEDIATELY UNTIL THE STORM HAS PASSED AND YOU CANNOT HEAR THUNDER ANYMORE. PG
Special weather statement, Apr 3, 1:49 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 149 PM CDT TUE APR 3 2007 ALZ009-031930- JACKSON- 149 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JACKSON COUNTY UNTIL 230 PM CDT... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILE NORTH OF PRINCETON...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ESTILLFORK. HYTOP. JERICHO. BASS. RUSSELL CAVE NATIONAL MONUMENT. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
Local storm report, Apr 3, 2:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E1.00 INCH MADISON AL PUBLIC
ONE INCH HAIL REPORTED BY NWS EMPLOYEE AT UAH CAMPUS.
0153 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
NICKEL SIZE HAIL REPORTED IN SOUTHWEST HUNTSVILLE BY ABC
33/40.
0156 PM HAIL HUNTSVILLE 36.38N 82.16W
04/03/2007 E0.88 INCH XXX XX EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN DOWNTOWN HUNTSVILLE.
0157 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
NICKEL SIZE HAIL REPORTED COVERING MUCH OF THE GROUND AT
THE INTERSECTION OF HIGHWAY 20 AND GOVENORS WEST IN
HUNTSVILLE BY PUBLIC
&&
KWEBERLocal storm report, Apr 3, 2:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN DOWNTOWN HUNTSVILLE AND AT
THE HUNTSVILLE HOSPITAL.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:43 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 32 min |
| Apr 3, 1:55 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 35 min |
| Apr 3, 2:37 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 23 min |
| Apr 3, 4:01 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 14 min |
| Apr 3, 4:20 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 10 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.